Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Is it normal to have tummy swelling after methotroxite injection to abort ectopic pregnancy ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I had a ectopic pregnancy on the 3/5/11 I had a injection of methotroxite and I bled till 2 days ago I had sex and now my tummy is swollen and very painful could this just be trapped wind or could it be because I had sex to soon?
Posted Sat, 5 May 2012 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 25 minutes later

Thanks for your query.

Having ectopic pregnancy on 3rd, Did you mean to say that it was diagnosed on 3rd or you got yourself operated for it on 3rd may?

You had an inj. Methotrexate suggests that you have opted for medical management of ectopic pregnancy avoiding the surgery. Have you completed with all the injections and did you cross check it
with decreasing levels of HCG in your blood?

Please provide me with these details so that i can properly judge your situation. As such it is best to avoid intercourse until you are fully treated as there is always a chance of rupture.

Anticipating your response,

Above answer was peer-reviewed by
Follow-up: Is it normal to have tummy swelling after methotroxite injection to abort ectopic pregnancy ? 7 hours later
I only had one dose of methotroxite which was on the 3rd. My HGC was around 2800 then a week after it had fallen to 1700 they have said I will not need a second dose as my levels have fallen, can having intercourse cause it to rupture? or is it just the risk of becoming pregnant again?
Answered by Dr. Rakhi Tayal 31 minutes later

Thanks for the query.

Your hcg levels are falling which means that the fetus is no longer growing inside but it still is present in the tube only and it takes around 3-4 weeks time to resolve completely. The swollen fallopian tube can cause the pain every time you will have sex during this period. You must avoid a pregnancy for next six months after taking a dose of methotrexate. The risk of tube rupture is now over.

Wish you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor